Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 31, 2016Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 31, 2016, 7:46 PM CDT for Conecuh County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 7:46 PM CDT (00:46 UTC)
Expired
Jul 31, 2016, 8:15 PM CDT
In force
29 min
Issued by
NWS Mobile, AL

County Conecuh County, AL

The radar

The Ft Rucker radar (KEOX), 128 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS84 KMOB 010046
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
746 PM CDT SUN JUL 31 2016
 
ALZ056-010115-
CONECUH AL-
746 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 815 PM CDT...

AT 744 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
EVERGREEN... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN AND I65 AND US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL UPDATES ON THIS CLUSTER OF THUNDERSTORMS WILL BE ISSUED
AS CONDITIONS WARRANT.

&&

LAT...LON 3135 8670 3130 8670 3126 8681 3126 8695
      3153 8708 3157 8701 3157 8687 3155 8687
      3153 8684 3152 8679 3146 8670 3144 8670
      3143 8669 3137 8667
TIME...MOT...LOC 0044Z 240DEG 7KT 3136 8690 

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:36 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 31, 6:36 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
636 PM CDT SUN JUL 31 2016

.DISCUSSION...Updated for latest aviation discussion below. /02/

&&

.AVIATION...
SCTD SHRA/TSRA will continue S of US-84 corridor through 01/0100 UTC
or so before largely diminishing for the night. Similar conditions
are anticipated Monday, with convection forecast to affect terminals
along IH-10 corridor after 01/1500 UTC. Flight categories should
largely remain VFR outside of convection, with lower CIGs/VSBYs in
vicinity of SHRA/TSRA. Patchy BR may be seen toward sunrise,
especially S of IH-10 and in areas that received RA. Odds are too
low to carry in TAFs at this time though. /02/

&&

.PREV DISCUSSION... /issued 357 PM CDT SUN JUL 31 2016/

NEAR TERM /Now Through Monday/...Convection will taper off this
evening as instability decreases across the area. The absent of
vertical shear and elevated Wet Bulb Zero (WBZ) heights will limit
the potential for severe storms. Although high precipitable water
amounts and MU capes of 2000 to 3500 J/Kg will create for some
explosive updrafts and heavy water loading potentially leading to
some gusts in the 40 mph range...so and cannot completely rule out
isolated severe gusts. Showers and thunderstorms will decrease in
coverage and intensity as we move into the evening hours with all
activity ending by midnight and then forming over the Gulf.

Little change expected in the diurnally driven convective cycle
tomorrow except more convection is expected over our Southeast MS
counties where convection was hindered today by the limited low
level instability...that won't be the case Monday. Overnight lows in
the 70s and near 80 along the coast and daytime highs in the low to
mid 90s are anticipated. /08

SHORT TERM /Monday night Through Wednesday night/...A moist humid
pattern continues with precipitable water amounts hovering around 2
inches..deep layer ridging over the area with shortwave energy
occasionally rippling through it. All of this results in a
continuation of the current weather pattern with diurnally driven
convective activity...muggy mornings and hot and humid afternoons.
Overnight lows in the upper 70s to near 80 along the coast and mid
70s inland. Daytime highs will climb into the low to mid 90s with
heat indices reaching the low to mid 100s. /08

LONG TERM /Thursday Through Sunday/...Model guidance continues to
project deep layer ridging over the region and ample moisture pooling
to keep precipitable water amounts in the 2 inch arena. Little change
expected in sensible weather with the diurnal convective pattern
continuing through Sunday. Temperatures will trend near to above
climatological norms.

Note: We continue to monitor the evolution of the fast moving tropical
disturbance over the Eastern Caribbean Sea this afternoon. Current
guidance from the National Hurricane Center as well as global
forecast models keep any  possible development with this system well
to the southwest of us...Southern Mexico...Yucatan Peninsula area so
little impact expected at this time. But things could change as the
system evolves...please refer to the National Hurricane Center for
the latest updates. /08

MARINE...High pressure continues across the North Central Gulf
through the week. Generally a light south to southwest wind flow is
expected to prevail through early next week. Winds and seas will be
higher in and around isolated to scattered showers and thunderstorms
through the forecast period. /08

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Aviation... Butts
Near Term... EE
Short Term/Long Term... JW
Marine... EE
Hazardous weather outlook, Jul 31, 4:09 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT SUN JUL 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-010915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COST THIS
MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE
DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 4:55 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT SUN JUL 31 2016

ALZ261>264-312245-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
455 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES
UNTIL 545 PM CDT...

AT 454 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AXIS TO NEAR CREOLA TO NEAR CHUNCHULA...AND
MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...
SATSUMA...CREOLA...CHUNCHULA...AXIS...
I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3095 8829 3097 8816 3103 8806 3087 8789
      3069 8793 3068 8822
TIME...MOT...LOC 2154Z 324DEG 9KT 3096 8806 3090 8811 3090 8823

BUTTS
Special weather statement, Jul 31, 5:09 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT SUN JUL 31 2016

ALZ052-MSZ076-312300-
WASHINGTON AL-GREENE MS-
509 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 600 PM
CDT...

AT 508 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER FRUITDALE...
OR 9 MILES SOUTHWEST OF CHATOM...MOVING SOUTH AT 10 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEER PARK AND FRUITDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3146 8828 3114 8818 3114 8833 3111 8833
      3111 8843 3110 8843 3110 8847 3142 8849
TIME...MOT...LOC 2208Z 349DEG 9KT 3137 8838

BUTTS
Special weather statement, Jul 31, 5:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT SUN JUL 31 2016

ALZ056-059-060-FLZ205-312300-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-OKALOOSA INLAND FL-
516 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHWESTERN COVINGTON...EAST
CENTRAL ESCAMBIA AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 600 PM
CDT...

AT 516 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF RIVER FALLS TO 16 MILES WEST OF
LOCKHART TO LAUREL HILL. THESE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORALA...LAUREL HILL AND LOCKHART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3099 8639 3095 8639 3088 8649 3100 8656
      3105 8666 3120 8679 3145 8667 3122 8651
      3118 8640 3099 8632
TIME...MOT...LOC 2216Z 215DEG 3KT 3120 8670 3108 8662 3104 8652 3096
8648

BUTTS
Special weather statement, Jul 31, 6:01 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CDT SUN JUL 31 2016

ALZ056-059-060-FLZ205-010000-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-OKALOOSA INLAND FL-
601 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CONECUH...SOUTHERN COVINGTON...EASTERN
ESCAMBIA AND NORTHERN OKALOOSA COUNTIES UNTIL 700 PM CDT...

AT 600 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF ANDALUSIA TO 14 MILES EAST OF
RIVERVIEW...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...FLORALA...LAUREL HILL AND LOCKHART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3099 8639 3088 8639 3097 8679 3100 8679
      3100 8688 3101 8694 3134 8671 3124 8619
      3100 8619
TIME...MOT...LOC 2300Z 280DEG 28KT 3120 8663 3106 8682

BUTTS
Special weather statement, Jul 31, 6:05 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT SUN JUL 31 2016

ALZ052-261-262-010000-
MOBILE INLAND AL-WASHINGTON AL-BALDWIN INLAND AL-
605 PM CDT SUN JUL 31 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN...NORTHERN MOBILE AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 700 PM CDT...

AT 605 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEER PARK TO NEAR CITRONELLE TO 10 MILES EAST OF
LEAKESVILLE...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SATSUMA...CITRONELLE...CREOLA...CHUNCHULA...GULFCREST...DEER PARK...
AXIS...MOUNT VERNON...MOVICO AND WILMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3096 8843 3119 8844 3119 8835 3132 8825
      3106 8789 3083 8798 3080 8836
TIME...MOT...LOC 2305Z 318DEG 16KT 3123 8826 3114 8830 3114 8839

BUTTS
Special weather statement, Jul 31, 7:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
746 PM CDT SUN JUL 31 2016

ALZ056-010115-
CONECUH AL-
746 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 815 PM CDT...

AT 744 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
EVERGREEN... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN AND I65 AND US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL UPDATES ON THIS CLUSTER OF THUNDERSTORMS WILL BE ISSUED
AS CONDITIONS WARRANT.

&&

LAT...LON 3135 8670 3130 8670 3126 8681 3126 8695
      3153 8708 3157 8701 3157 8687 3155 8687
      3153 8684 3152 8679 3146 8670 3144 8670
      3143 8669 3137 8667
TIME...MOT...LOC 0044Z 240DEG 7KT 3136 8690

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:05 PM CDTSpecial Weather StatementMOBCovington40 min
Aug 1, 3:17 PM CDTSpecial Weather StatementMOBChoctaw43 min
Aug 1, 3:38 PM CDTSpecial Weather StatementMOBChoctaw52 min
Aug 1, 3:51 PM CDTSpecial Weather StatementMOBClarke39 min
Aug 1, 4:40 PM CDTSpecial Weather StatementMOBClarke50 min
Aug 1, 4:41 PM CDTSpecial Weather StatementMOBWilcox49 min
Aug 1, 4:51 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox24 min
Aug 1, 5:09 PM CDTSpecial Weather StatementMOBMonroe36 min
Aug 1, 5:32 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 1, 5:42 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe33 min
Aug 1, 6:09 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe36 min
Aug 1, 6:27 PM CDTSpecial Weather StatementMOBMonroe48 min
Aug 1, 4:38 PM CDTSpecial Weather StatementMOBWayne52 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.